Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 233, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 7, 2005, 6:00 PM MDT for Washington County, Colorado. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2005, 6:00 PM MDT (00:00 UTC)
- Expired
- Sep 7, 2005, 6:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Washington County, CO
The radar
The Denver radar (KFTG), 130 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 6:20 PM MDT | HAIL 3 | 1 Ne Akron, CO | CAR DENTS AND BROKEN CAR WINDOWS. |
| Sep 7, 6:21 PM MDT | HAIL 1 | Akron, CO | |
| Sep 7, 6:21 PM MDT | HAIL 1.75 | Akron, CO | |
| Sep 7, 6:26 PM MDT | HAIL 2.75 | Akron, CO | |
| Sep 7, 6:30 PM MDT | HAIL 2.5 | Akron, CO | SIGNIFICANT DAMAGE IN THE TOWN OF AKRON. CAR WINDSHIELDS SMASHED ALONG WITH NUMEROUS ONE INCH DIAMETER BRANCHES ON THE STREETS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 3326 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 080000 SVRBOU COC121-080045- /O.NEW.KBOU.SV.W.0233.050908T0000Z-050908T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 600 PM MDT WED SEP 7 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WASHINGTON COUNTY IN NORTHEAST COLORADO * UNTIL 645 PM MDT * AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF PREWITT RESERVOIR...OR ABOUT 11 MILES NORTH OF AKRON...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PREWITT RESERVOIR...MIDWAY...LONE STAR AND BURDETT. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4043 10345 4016 10345 4015 10281 4043 10279 $$ RPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:30 PM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, Sep 7, 2:30 PM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT WED SEP 7 2005 .SHORT TERM...CONVECTION BEGINNING TO FIRE ACROSS MOUNTAINS AND PORTIONS OF NORTHEAST PLAINS AND SLOWLY BECOMING A BIT MORE WIDESPREAD IN COVERAGE. LAPS ANALYSIS SHOWING CIN BEGINNING TO ERODE ACROSS PLAINS...WITH CAPE VALUES AROUND 1000 J/KG. WOULD EXPECT A CONTINUATION OF THE CIN EROSION AS AIRMASS DESTABILIZES. RADAR INDICATING A WEAK BOUNDARY EXTENDING ACROSS ELBERT COUNTY INTO SOUTHERN WASHINGTON COUNTY AND MAY ACT AS A FOCUS FOR ADDITIONAL STORM DEVELOPMENT. OVERALL COVERAGE MAY BE LIMITED GIVEN LACK OF ANY SHORTWAVE TO PROVIDE DYNAMICS. IN FACT...QG VERTICAL VELOCITY PROGS SHOW FAIRLY STRONG DESCENT THROUGH THIS EVENING. STILL...WILL KEEP THE SCATTERED POPS GOING...GIVEN THE CURRENT TREND OF STORM DEVELOPMENT AND POTENTIAL FOR BOUNDARY INTERACTION. SEVERE POTENTAL ALSO APPEARS LIMITED GIVEN LACK OF DYNAMICS. HOWEVER SHEAR PROFILE BECOMING A BIT MORE FAVORABLE AS THE LOW LEVEL SOUTHEASTERLIES CONTINUE TO DEVELOP. APPEARS THAT BEST LOCATION FOR SEVERE COULD BE ALONG THE BOUNDARY IN ELBERT AND WASHINGTON COUNTIES. GPS INTEGRATED PRECIPITABLE WATER VALUES CURRENTLY NEAR THREE QUARTERS OF AN INCH. SO NOT EXPECTING PROBLEMS DUE TO HEAVY RAIN. ANY AND ALL CONVECTION SHOULD BE DONE BY MIDNIGHT. ON THURSDAY...UPPER LEVEL RIDGE SLIDES EAST OF AREA WITH SOUTHWEST FLOW ALOFT DEVELOPING. MODELS BRING MOISTURE AROUND PERIFERY OF HIGH ACROSS MOUNTAINS DURING THE DAY. WHICH IS WHERE THETA-E AXIS BECOMES ESTABLISHED. SHOULD SEE SCATTERED CONVECTION DEVELOPING OVER MOUNTAINS ONCE AIRMASS DESTABILIZES AND GRADUALLY MOVE ONTO PLAINS. MODELS INDICATE LACK OF ANY UPPER DYNAMICS...SO STORM COVERAGE WILL BE LIMITED ACROSS PLAINS AND LOW POPS SHOULD SUFFICE. FORECAST SOUNDINGS SHOW MAINLY INVERTED-V TYPE SOUNDINGS ACROSS PLAINS...STORMS MAY PRODUCE MORE WIND THAN RAIN. TEMPERATURE AND THICKNESS PROGS SHOW MINIMAL CHANGE FROM TODAY. GUIDANCE SHOWS HIGHS NEAR 90 ACROSS PLAINS... WHICH LOOKS REASONABLE GIVEN CURRENT TEMPERATURES ARE MAINLY IN THE MID TO UPPER 80S. WILL MAKE MINOR ADJUSTMENTS TO TEMPERATURE GRIDS. .LONG TERM...GRIDS SHOW THE UPPER RIDGE CENTER PUSH EAST SOUTHEASTWARD THROUGH THE PERIOD THURSDAY NIGHT THROUGH LATE SATURDAY. A PRETTY DECENT UPPER TROUGH DEVELOPS OVER THE WESTERN UNITED STATES THROUGH THE PERIOD. THE FLOW ALOFT FOR THE FORECAST AREA IS SOUTHWESTERLY...AND IT INCREASES IN SPEED BY FRIDAY NIGHT INTO SATURDAY. THE QG VERTICAL VELOCITY GRIDS SHOW NO UPWARD OR DOWNWARD MOTION FOR THE FORECAST AREA THURSDAY NIGHT THROUGH FRIDAY NIGHT. THERE IS A TAD OF WEAK DOWNWARD MOVING AIR PROGGED SATURDAY. THE LOW LEVEL PRESSURE AND WIND FIELDS SHOW A TROUGH IN THE BOUNDARY LAYER THURSDAY NIGHT THROUGH SATURDAY. FOR MOISTURE...CROSS SECTIONS SHOW QUITE OF BIT OF MID AND UPPER LEVEL MOISTURE FROM OUR SOUTHWEST THURSDAY NIGHT THROUGH FRIDAY NIGHT. FORECAST SOUNDINGS SHOW PRECIPITABLE WATER VALUES OVER 0.90 INCH THROUGH THAT PERIOD. IT DRIES OUT A BIT SATURDAY...BUT THERE STILL IS SOME MOISTURE AROUND. THERE IS A FAIR THETA-E AXIS STRETCHED ACROSS COLORADO THURSDAY NIGHT AND FRIDAY. ON SATURDAY THE AXIS IS SUPPRESSED TO OUR SOUTH SOMEWHAT. THE CAPE IS FAIR LATE THURSDAY...BETTER OF FRIDAY...BUT MORE CONFINED TO THE NORTHEAST CORNER. ON SATURDAY THERE IS VERY LITTLE CAPE. THE QPF IS PRETTY SPARSE BOTH LATE THURSDAY AND LATE FRIDAY. SATURDAY THERE IS NONE. THE LAPSE RATES ON THE CROSS SECTIONS SHOW A MID LEVEL CAP LATE THURSDAY AND SATURDAY. FRIDAY ITS LESS SIGNIFICANT BUT STILL THERE SOMEWHAT. IN SPITE OF ALL THE MONSOON MOISTURE...THE POPS DONT LOOK GREAT. WILL KEEP SOME IN...BUT PRETTY LOW. FOR TEMPERATURES ...ABOVE SEASONAL NORMALS LOOK TO CONTINUE. FRIDAY IS SIMILAR TO THURSDAY...WITH LITTLE CHANGE AGAIN ON SATURDAY FOR HIGHS. FOR THE LATER DAYS...SUNDAY THROUGH WEDNESDAY...MODELS KEEP A MEAN TROUGH OVER THE WESTERN UNITES STATES...WITH OUR FORECAST AREA UNDER BRISK SOUTHWESTERLY FLOW ALOFT ALL FOUR DAYS. THE MOISTURE COMES AND GOES THROUGH THE PERIOD...BUT ITS NEVER REALLY GREAT. WILL KEEP SOME LIMITED POPS GOING...MAINLY IN THE ALPINE AREAS. THE THICKNESS GRIDS SHOW A BIT OF COOLER AIR FOR THE LAST TWO DAYS...BUT NOTHING SIGNIFICANT. THERE IS A HINT OF SOME UPSLOPE GETTING IN HERE ON WEDNESDAY...BUT CONFIDENCE IS LOW RIGHT NOW. && .NONE. && D-L/RJK
Hazardous weather outlook, Sep 7, 12:16 PM MDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DENVER CO 1216 PM MDT WED SEP 07 2005 COZ030>051-081200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1216 PM MDT WED SEP 07 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE MOUNTAINS AND ADJACENT AREAS...GRADUALLY SPREADING ACROSS THE PLAINS BY LATE IN THE DAY. HEAVY RAIN...SMALL HAIL AND GUSTY WINDS CAN BE EXPECTED WITH THE STORMS. A FEW STORMS MAY BECOME SEVERE WITH ONE INCH DIAMETER HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Local storm report, Sep 7, 5:45 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
545 PM MDT WED SEP 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 6 SW FLEMING 40.62N 102.92W
09/07/2005 0.75 INCH LOGAN CO TRAINED SPOTTER
0534 PM HAIL 1 W STERLING 40.63N 103.23W
09/07/2005 0.75 INCH LOGAN CO TRAINED SPOTTER
0530 PM HAIL 2 NW STERLING 40.65N 103.24W
09/07/2005 0.75 INCH LOGAN CO TRAINED SPOTTER
0527 PM HAIL STERLING 40.63N 103.21W
09/07/2005 0.75 INCH LOGAN CO TRAINED SPOTTER
&&
KTFThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 6:16 PM MDT | Tornado Warning | BOU | Washington | 29 min |
| Sep 7, 6:44 PM MDT | Tornado Warning | BOU | Washington | 31 min |
| Sep 7, 7:15 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 45 min |
| Sep 7, 8:01 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 44 min |
| Sep 7, 8:48 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 42 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.